The Diabetes Forum Support Community For Diabetics Online banner
1 - 11 of 11 Posts

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #1 ·
I`ve been using Insulatard flexipen morning and night, and I set it in my tight.
Before meal I use NovoRapid flexipen, and I set this in my stomach.

Earlier the Insulatard started working in my body after 30-40 minuts, and the effect continued for about eleven hours, allthough it was most effective in the periode from 4 to 8 hours after I set the shot.
Bow it doesnt start working before 4 hours. After 8 hours my bloodsugar is down to 3,5 - 4,5, and then it starts rising again.
The NovoRapid used to kick in just 10-15 minutes after I set the shot, and worked for bearly 4 hours.
Now it kicks in after about one hour, and it doesnt last more than one hour tops.
Whats happening?:confused:
I have a really good control over my diet since I am a lowcarber.
Should I ask my doctor to try another brand?
My fasting bloodsugar used to be fine but nowadays it is between 6,5 and 11:eek:
It also sometimes drops or rises very quickly. For example has the bloodsugar gone from 14,1 to 2,3 during an hour, and I really feel terrible after some of those bloodsugar-race:mad:
My bloodsugar rises not only by the food, but also when I takes medicin for other dieseases (asthma) and also when my muscles and joints hurts I will get a light fever and the bloodsugar rises.
I know my body has troubles with medications. My hypothyroism cant be regulated correctly since my body reacts with overdose symptoms when we try to raise the dose Levaxin to a level that will fit better with the labresult.
Sorry if there are to much bad spelling!
 

·
Registered
Joined
·
1,491 Posts
Your right, different insulin's act different Apidra is the fastest.
Yes, Different injections areas have different absorption rates
Yes, medications affect BG, Illness affects BG, stress affects BG

FireFox has spell check built in.
 

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #3 ·
Maybe I wrote it wrong, but my question is if I ought to change my Insulatard and NovoRapid to something else since they doesn`t have effect in me as long as they are supposed to and which they did before?
I talked with my diabetes nurse today, and she told me that if this continued I ought to talk to my doctor and ask for another brand (humi...something?)
Is it usual to have to change brand?
 

·
Registered
Joined
·
1,491 Posts
Aaaah OK yes different brands of insulin work different and differenly for different people. I found Lantis works much better for me than NPH and Apidra works better for me than Novalog both fast acting insulins.

some find Levamere works better than Lantus. Both suppose to be 24 HR insulin
 

·
Registered
Joined
·
89 Posts
Hi Optimist and welcome to the forum :director:

I have noticed that some people do need to change types of insulin at times, not sure as to why. But is not usual. Here is a link to some Insulin brands sold in the US, names in other countries may be different Insulin Chart > About Insulin > Insulin > Everything Diabetes
I recently switched to Lantus & Novolog. The older mix used before seemed to be very ineffective beyond late afternoon, even upping the dose did not help that much. However the new combo rocks :)
Good Luck
 

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #6 ·
Thanks for good info both of you!
I`ve been told to check my bloodsugar each hour some days and write down all my readings, and also wheb I eat, how many carbs I eat and when I exercise.
My fingers are starting to get sore already :rolleyes:
If my insulin doesn`t start to work properly, my doctor will see me next week, and I will get Humalog and Humalin (I think).
 

·
Registered
Joined
·
916 Posts
also don' t use the same finger each time. I use all of them one by one.

You can also use your forearm & palm .When I did my arm it was a mass of bruise's & my palm hurt like the dickins..:(
 

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #9 ·
And after some weeks on Lantis and Humalog, they need longer and longer time before they do their job, and they doesn`t work as long as they did in the beginning.
I`m really confused whats going on:confused:
 

·
Registered
Joined
·
24,394 Posts
And after some weeks on Lantis and Humalog, they need longer and longer time before they do their job, and they doesn`t work as long as they did in the beginning.
I`m really confused whats going on:confused:
Could it be an absorption problem? Could you be developing scar tissue at the injection sites? I'm no good at troubleshooting insulin problems since I've never used it, but these are things I've heard can affect it.
 

·
Registered
Joined
·
1,095 Posts
Discussion Starter · #11 ·
I do change where I set my insulin each time and work my way up and down in a system, but I have some troubles with hypothreose myxodemia which makes my skin really lumpy. Maybe this gives my insulin some trouble? Really annoying when things changing.
I`m going to see my dia-nurse next week, and will ask her, and I also just got a new endo which I hope will be able to help a little with the mix of illness and medicines I have. I`m going to see him december first.
Two of my medecines will make my BG rise, and the insulin makes that another medicine wont work properly. And lantis and one of the asthma medicines lead to me not feeling when I`m hypo.
Irritating:mad:
 
1 - 11 of 11 Posts
Top